Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 76, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 6, 2008, 2:27 AM EDT for 8 counties in North Carolina. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2008, 2:27 AM EDT (06:27 UTC)
- Expired
- Sep 6, 2008, 8:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chatham County, NC, Durham County, NC, Franklin County, NC, Granville County, NC, Orange County, NC, Person County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 4:45 AM EDT | FLASH FLOOD | 4 Nw Gorman, NC | A DOT CREW WAS DISPATCHED DUE TO HIGH STANDING WATER ON SNOWHILL AND SNOWVALLEY ROADS. |
| Sep 6, 4:55 AM EDT | FLASH FLOOD | 3 Sse Gorman, NC | A DOT CREW WAS DISPATCHED TO MINERAL SPRINGS AND FLETCHERS CHAPEL ROAD DUE TO HIGH STANDING WATER ON ROAD. |
| Sep 6, 8:00 AM EDT | FLASH FLOOD | 1 Wsw Durham, NC | FLOODING OF SPORTS FIELDS AT DURHAM ACADEMY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 138 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 060627
FFWRAH
NCC037-063-069-077-135-145-181-185-061230-
/O.NEW.KRAH.FF.W.0076.080906T0627Z-080906T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
227 AM EDT SAT SEP 6 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
DURHAM COUNTY IN CENTRAL NORTH CAROLINA
ORANGE COUNTY IN CENTRAL NORTH CAROLINA
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
VANCE COUNTY IN CENTRAL NORTH CAROLINA
PERSON COUNTY IN CENTRAL NORTH CAROLINA
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 830 AM EDT
* AT 224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM HANNA ADVANCING
NORTHWEST AT 30 MPH INTO WARREN... GRANVILLE... PERSON... VANCE...
FRANKLIN... ORANGE... DURHAM AND CHATHAM COUNTIES. RAINFALL RATES OF
1 TO 1.5 INCHES PER HOUR WILL INCREASE TO BETWEEN 2 AND 3 INCHES PER
HOUR WITH THE HEAVIEST BANDS. RAINFALL AMOUNTS OF BETWEEN 3 AND 5
INCHES ARE EXPECTED WITH LOCALLY 7 INCHES BY 830 AM. THIS WILL
RESULT IN FLASH FLOODING.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WARRENTON...SILER
CITY...ROXBORO...ROUGEMONT...PITTSBORO...OXFORD...NORLINA...
LOUISBURG...KITTRELL...HILLSBOROUGH...HENDERSON...GOLDSTON...
FRANKLINTON...DURHAM...CREEDMOOR...CHAPEL HILL...CARRBORO...BUTNER
AND BUNN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3655 7789 3628 7795 3582 7825 3602 7851
3607 7874 3595 7872 3586 7883 3586 7890
3577 7895 3561 7900 3558 7894 3553 7896
3562 7914 3554 7927 3553 7955 3583 7954
3584 7924 3622 7926 3624 7916 3655 7915
$$
BADGETT1 follow-up statement
000
WGUS72 KRAH 060816
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
416 AM EDT SAT SEP 6 2008
NCC037-063-069-077-135-145-181-185-061230-
/O.CON.KRAH.FF.W.0076.000000T0000Z-080906T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM NC-DURHAM NC-ORANGE NC-FRANKLIN NC-VANCE NC-PERSON NC-
GRANVILLE NC-WARREN NC-
416 AM EDT SAT SEP 6 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM EDT FOR
WARREN...GRANVILLE...PERSON...VANCE...FRANKLIN...ORANGE...DURHAM AND
CHATHAM COUNTIES...
AT 413 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE BANDS OF MODERATE TO HEAVY RAIN TRAINING FROM SOUTHEAST TO
NORTHWEST ACROSS THE NORTHERN PIEDMONT. RAINFALL RATES OF BETWEEN 1
AND 2 INCHES PER HOUR WILL CONTINUE OVER CHATHAM... ORANGE...
DURHAM... AND PERSON COUNTIES THROUGH 700 AM. ADDITIONAL RAINFALL
AMOUNTS OF BETWEEN 3 AND 5 INCHES ARE LIKELY BEFORE THE RAIN TAPERS
OFF LATER THIS MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARRBORO...
WARRENTON...ROXBORO...ROUGEMONT...OXFORD...NORLINA...LOUISBURG...
KITTRELL...HILLSBOROUGH...HENDERSON...FRANKLINTON...DURHAM...CREEDMOOR
...CHAPEL HILL...BUTNER AND BUNN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3655 7789 3628 7795 3582 7825 3602 7851
3607 7874 3595 7872 3586 7883 3586 7890
3577 7895 3561 7900 3558 7894 3553 7896
3562 7914 3554 7927 3553 7955 3583 7954
3584 7924 3622 7926 3624 7916 3655 7915
$$
BADGETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:10 AM EDT, 17 minutes earlier.
Area forecast discussion, Sep 6, 2:10 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 210 AM EDT SAT SEP 6 2008 .SYNOPSIS... TROPICAL STORM HANNA IS EXPECTED TO TRACK ALONG FROM SOUTH TO NORTH ALONG THE I-95 CORRIDOR SATURDAY MORNING THROUGH EARLY AFTERNOON. THE STORM WILL MOVE RAPIDLY NE... AWAY FROM THE REGION SATURDAY AFTERNOON. MUCH MORE TRANQUIL WEATHER WILL RETURN SATURDAY NIGHT THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY NIGHT/... AS OF 1050 PM FRIDAY... LITTLE CHANGE REQUIRED TO NEAR TERM FORECAST. LATEST TRACK OF HANNA TAKES THE CENTER ALONG THE I-95 CORRIDOR SATURDAY MORNING WITH CENTER BETWEEN FAYETTEVILLE AND CLINTON AT 8 AM. CURRENT PLACEMENT OF HIGH WIND WARNING/ADVISORY LOOKS GOOD. EXPECT TO SEE AN SUBSTANTIAL INCREASE IN WINDS OVER THE SE COUNTIES AFTER 06Z...MORE SO BY 09Z. MODERATE TO HEAVY RAIN NOW OCCURRING OVER THE COASTAL PLAN IN A ZONE OF STRONG SPEED CONFLUENCE AT H7 (PER LATEST 00Z ANALYSIS). EXPECT THIS BAND TO ROTATE INTO THE TRIANGLE/HIGHWAY 1 CORRIDOR SHORTLY AND PERSIST THROUGH 2 AM. STILL APPEARS THAT BULK OF HEAVY RAIN WILL OCCUR ACROSS CENTRAL NC BETWEEN 06-12Z. TORNADO THREAT WILL INCREASE ALONG AND EAST OF I-95 AS THE NIGHT PROGRESSES. CURRENTLY SEEING 0-1KM STORM RELATIVE HELICITY UP TO 250 M2/S2 INTO THE SE COUNTIES WITH VALUES IN EXCESS OF 400 M2/S2 NEAR THE SE COAST. EARLIER WARNINGS ISSUED TO THE EAST OF OUR COUNTY WARNING AREA HAVE YIELDED NO VERIFICATION AS OF 03Z IN SPITE OF IMPRESSIVE LOOKING RADAR SIGNATURES. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 225 PM FRIDAY... FORECAST WILL BE DRY AT THIS TIME. AM NOT YET CONFIDENT ENOUGH IN THE POSITION OF THE INVERTED SURFACE TROUGH SUNDAY TO HAVE MORE THAN TINY RAIN CHANCES IN THE SOUTHEAST DURING THE AFTERNOON. WIND FIELD IS WEAK MONDAY ANY PRECIPITATION IS LIKELY TO BE MORE CONFINED TO THE SEABREEZE. AFTERNOON TEMPERATURES UPPER 80S TO LOWER 90S. OVERNIGHT LOWS 65 TO 70. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 220 PM FRIDAY... A WEAK FRONT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. HIGH PRESSURE TO THE NORTH THEN CONTROLS THE REMAINDER OF THE PERIOD. AFTERNOON HIGH TEMPERATURES MID 80S TUESDAY THEN SLIPPING TO NEAR NORMAL AT 80 TO 85. OVERNIGHT LOWS 58 TO 63. && .AVIATION /04Z FRIDAY THROUGH WEDNESDAY/... AS OF 200 AM SATURDAY... HANNA IS VERY CLOSE TO MAKING LANDFALL NEAR THE MYRTLE BEACH SC. HANNA IS EXPECTED TO TRACK QUICKLY NORTH/NORTHEAST THROUGH THE COASTAL PLAIN THROUGH 15Z. WIDESPREAD LIFR CEILINGS WILL CONTINUE THROUGH MID TO LATE MORNING...WITH VISIBILITY RESTRICTIONS RESTRICTED TO IFR IN THE HEAVIER RAIN BANDS. HIGH WINDS RANGING FROM WIND GUSTS AS STRONG AS 40KTS AT FAY AND RWI TO 25 KNOTS AT GSO AND INT WILL BE OF CONCERN AS WELL. CONDITIONS WILL QUICKLY IMPROVE TO VFR FROM SOUTH TO NORTH BY MIDDAY...AS HANNA QUICKLY LIFTS NORTH OF THE AREA. MOSTLY VFR CONDITIONS FORECAST FROM SATURDAY NIGHT THROUGH MONDAY NIGHT WITH EXCEPTION OF EARLY MORNING FOG RISK. && .RAH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 11 PM THIS EVENING TO 12 PM EDT SATURDAY FOR NCZ042-077-078-085-086-088-089. FLASH FLOOD WATCH FROM 11 PM EDT THIS EVENING THROUGH SATURDAY AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088- 089. WIND ADVISORY FROM 11 PM THIS EVENING TO 12 PM EDT SATURDAY FOR NCZ074>076-083-084. HIGH WIND WARNING FROM 11 PM THIS EVENING TO 4 PM EDT SATURDAY FOR NCZ010-011-026>028-041-043. WIND ADVISORY FROM 11 PM THIS EVENING TO 4 PM EDT SATURDAY FOR NCZ007>009-024-025-040. && SYNOPSIS...BADGETT NEAR TERM...HARTFIELD SHORT TERM...RLH LONG TERM...RLH AVIATION...BADGETT
Hazardous weather outlook, Sep 5, 3:49 PM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 349 PM EDT FRI SEP 5 2008 NCZ021>023-038-039-073-062000- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY- 349 PM EDT FRI SEP 5 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER INCLUDING FLOODING. NCZ074>076-083-084-062000- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 349 PM EDT FRI SEP 5 2008 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT SATURDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER INCLUDING FLOODING. NCZ007>009-024-025-040-062000- PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM- 349 PM EDT FRI SEP 5 2008 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EDT SATURDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER INCLUDING FLOODING. NCZ042-077-078-085-086-088-089-062000- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 349 PM EDT FRI SEP 5 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT SATURDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER INCLUDING FLOODING. NCZ010-011-026>028-041-043-062000- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-WILSON- 349 PM EDT FRI SEP 5 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EDT SATURDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE SATURDAY MORNING AND POSSIBLY INTO EARLY SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... FORMAL SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SIGNIFICANT WEATHER INCLUDING FLOODING. DJF
In the hours before
Special weather statement, Sep 5, 9:10 PM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 910 PM EDT FRI SEP 5 2008 NCZ088-089-060215- CUMBERLAND-SAMPSON- 910 PM EDT FRI SEP 5 2008 ...STRONG RAIN BANDS MOVING INTO SAMPSON AND CUMBERLAND COUNTIES... STRONG RAIN BANDS ASSOCIATED WITH TROPICAL STORM HANNA WILL MOVE WEST AT 50 MPH INTO SAMPSON COUNTY THROUGH 945 PM. VERY HEAVY RAIN AND GUSTY WINDS TO 40 MPH ARE LIKELY FROM HARRELLS AND IVANHOE TO GARLAND AND CLINTON FOR A PERIOD OF 20 TO 30 MINUTES. RAINFALL RATES OF AROUND 1 INCH IN 30 MINUTES WILL OCCUR. THIS BAND WILL ALSO AFFECT PORTIONS OF NORTHERN SAMPSON AND CUMBERLAND COUNTIES BETWEEN 930 PM AND 1000 PM. REMEMBER NEVER TO DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. BADGETT
Special weather statement, Sep 5, 10:33 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1033 PM EDT FRI SEP 5 2008 NCZ010-011-026>028-041>043-075>078-084>086-088-089-060430- CUMBERLAND-EDGECOMBE-FRANKLIN-HALIFAX-HARNETT-HOKE-JOHNSTON-LEE- MOORE-NASH-RICHMOND-SAMPSON-SCOTLAND-WAKE-WARREN-WAYNE-WILSON- 1033 PM EDT FRI SEP 5 2008 ...BANDS OF HEAVY RAIN MOVING NORTHWESTWARD THROUGH THE COASTAL PLAIN INTO THE SANDHILLS AND SOUTHEAST PIEDMONT... BANDS OF HEAVY RAIN WERE OVERSPREADING THE REGION FROM THE SOUTHEAST AS OF 1033 PM. THE LEADING BAND OF HEAVY RAIN EXTENDED FROM FAYETTEVILLE AND BENSON TO GOLDSBORO... MOVING NORTHWEST AT 40 MPH. RAINFALL RATES OF NEARLY 1.5 INCHES PER HOUR WERE OCCURRING WITH THIS BAND. THE HEAVY RAIN WILL REACH NEAR LAURINBURG... RAEFORD... LILLINGTON... CLAYTON... AND WILSON BY AROUND 1100 PM. THE HEAVY RAIN WILL LIKELY REACH SOUTHERN PINES... SANFORD... RALEIGH... AND ROCKY MOUNT BETWEEN 1100 PM AND 1130 PM. ADDITIONAL HEAVY RAIN WILL OVERSPREAD THE REGION AFTER THIS INITIAL RAIN BAND. BE PREPARED TO TAKE ACTION IF A FLASH FLOOD WARNING IS ISSUED OR IF FLOODING IS OBSERVED. BADGETT
Special weather statement, Sep 6, 12:13 AM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1213 AM EDT SAT SEP 6 2008 NCZ010-011-026>028-041>043-075>078-084>086-088-089-060630- CUMBERLAND-EDGECOMBE-FRANKLIN-HALIFAX-HARNETT-HOKE-JOHNSTON-LEE- MOORE-NASH-RICHMOND-SAMPSON-SCOTLAND-WAKE-WARREN-WAYNE-WILSON- 1213 AM EDT SAT SEP 6 2008 ...BANDS OF HEAVY RAIN MOVING NORTHWESTWARD THROUGH THE COASTAL PLAIN... SANDHILLS... AND CENTRAL AND EASTERN PIEDMONT... BANDS OF HEAVY RAIN WERE OVERSPREADING THE REGION FROM THE SOUTHEAST AS OF 1213 AM. THE LEADING BAND OF HEAVY RAIN EXTENDED FROM NEAR WADESBORO AND SOUTHERN PINES TO NEAR DURHAM AND HENDERSON... MOVING NORTHWEST AT 40 MPH. RAINFALL RATES OF NEARLY 1.5 TO 2.0 INCHES PER HOUR WERE OCCURRING WITH THIS BAND. THE LEADING BAND OF HEAVY RAIN WILL REACH NEAR ALBEMARLE... TROY... SEAGROVE... BURLINGTON AND ROXBORO BETWEEN 100 AM AND 130 AM. ADDITIONAL HEAVY RAIN BANDS WILL OVERSPREAD THE REGION AFTER THIS INITIAL RAIN BAND... WITH RAINFALL RATES IN THE 2 TO 3 INCH PER HOUR RANGE. THIS WILL LIKELY PROMPT FLASH FLOOD WARNINGS. BE PREPARED TO TAKE ACTION IF A FLASH FLOOD WARNING IS ISSUED OR IF FLOODING IS OBSERVED. BADGETT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:31 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake | 6 hr |
| Sep 6, 1:45 AM EDT | Flash Flood Warning | RAH | Hoke, Lee, Moore, Richmond, Scotland | 6 hr |
| Sep 6, 4:53 AM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Nash, Wayne, Wilson | 6 hr |
| Sep 6, 5:04 AM EDT | Flash Flood Warning | RAH | Alamance, Guilford, Montgomery, Randolph | 4 hr |
| Sep 6, 7:27 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Lee, Moore, Wake | 3 hr |
| Sep 6, 7:33 AM EDT | Areal Flood Advisory | RAH | Richmond, Sampson, Scotland | 117 min |
| Sep 6, 8:28 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Orange | 3 hr |
| Sep 6, 8:33 AM EDT | Flash Flood Warning | RAH | Franklin, Granville, Person, Vance, Warren | 3 hr |
| Sep 6, 9:04 AM EDT | River Flood Warning | RAH | Wake | 14 hr |
| Sep 6, 9:12 AM EDT | River Flood Warning | RAH | Cumberland | 3 days |
| Sep 6, 10:10 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston, Lee, Moore, Wake | 110 min |
| Sep 6, 11:11 AM EDT | River Flood Warning | RAH | Cumberland | 34 hr |
| Sep 6, 11:14 AM EDT | River Flood Warning | RAH | Johnston | 29 hr |
| Sep 6, 11:19 AM EDT | River Flood Warning | RAH | Johnston | 48 hr |
| Sep 6, 11:37 AM EDT | River Flood Warning | RAH | Chatham | 18 hr |
| Sep 6, 12:41 PM EDT | Areal Flood Warning | RAH | Cumberland, Durham, Edgecombe, Franklin, Granville, Halifax and 8 more | 3 hr |
| Sep 6, 3:50 PM EDT | Areal Flood Warning | RAH | Harnett | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.